Doctor insights on:
Xyrem Side Effects
Xyrem: Common side effects are; headache, nausea/vomiting, dizziness, pain, sleepiness, pharyngitis, infection, flu symptoms, confusion, to name a few. More serious reactions would include; respiratory depression, CNS depression, abuse potential, psychosis, hallucinations, to name a few. ...Read more
If, after taking xyrem for months, a patient tends to get the "munchies" & feel the urge to pace, should the dose likely be increased or decreased?
Xyrem and "munchies": If you increase the dose furhter you would have more side efeects, so be cautious. Best person to talk to is your doctor as he/she knows you best. ...Read more
Yes: In recent years several new medications have been developed and approved specifically for treating the symptoms of narcolepsy. Xyren more recently has also gained approval for treating sleepiness in other disorders such as sleep apnea a & shift work sleep disorder. In most cases Xyrem is well tolerated and absent of side effects. The reported side effects can occur but the incidence is small. Most often side effects of incontinence, sleep walking and nausea will disappear with continued treatment. If side effects persist a patient may have to weigh the pros and cons of continued use. - See more at: http://www.talkaboutsleep.com/xyrem-some-questions-and-misperceptions/#sthash.eXykLIzA.dpuf ...Read moreSee 1 more doctor answer
Currently taking zopiclone. Will start xyrem soon. Do i need to taper off the zopiclone? Or can I use it to up to the night before.
Xyrem: Switching should not be a problem, taken as prescribed. ...Read more
Honey-based: Another choice would be to use one of the honey-based cough medications. A recent study indicated that honey was as effective as many other cough preparations. Because xyrem may cause some respiratory depression, honey-based products should not contribute to any potential adverse effects. ...Read moreSee 1 more doctor answer
See below: It is not known exactly how sodium oxybate (xyrem) works, but it is theorized that it works via agonizing the gaba receptor (promoting sedation among other effects). It is not thought to work on histamine. It is recommended that you consult your pcp to evaluate for possible mast cell diseases, if it is concerning you based on symptoms. Hope that answers your question. ...Read more
Starting xyrem for narcolepsy and have pain mgt referral. Read it helps chronic pain. Should i cancel pm refer? Don't want to end up addict to narcs.
Cancel appt : Your problem is the meds you are already taking and to add more of the same is pure insanity. The reuptake inhibitors (wellbutrin (bupropion) etc are decreasing you serotonin and wiping you out., you need to rebalance your neurotransmitters and you will find an incredible difference. Vist www.Neurosciencemyths.Com and read about these drugs and find a doctor to help you get better without drugs. ...Read moreSee 2 more doctor answers
I have successfully treated narcolepsy (take provigil, xyrem). About a year ago, i suddenly developed severe chronic insomnia. What could cause this?
I was reading that THC is not a CNS depressant. Is there any research on taking some sort of THC for anxiety while taking xyrem at night?
Since starting xyrem my teeth are in an incredible amount of pain! any idea if it's the sodium or unrelated? Air even hurts them- what do I do?!
Unrelated: Unless you are also clenching or grinding your teeth unconsciously during the day or at night when you would not be aware of such a habit. I know of no reason to directly attribute your tooth pain to taking xyrem. I would see your own dentist for a complete and thorough dental exam. ...Read more